If I get Restylane done under my eyes, will I have swelling and if so, how long?
Will Swelling Be Inevitable After Restylane Injection Under the Eyes?
Doctor Answers 11
Eyelid swelling following Restylane injections.
Restylane and other hyaluronic acid fillers are a popular and dependable treatment to improve the appearance of the lower eyelid areas. Since a small needle is used for placement of the filler, variable amounts of swelling and bruising do occur. I have found that pre-and post-injection treatment with ice helps to reduce swelling and bruising and also provides an anesthetic effect.
The main factors that affect the amount of bruising and swelling are the patient's propensity to bruise, skin integrity, injection techniques, and the use of blood thinners.
Patients should allow a window of 7-10 days before any important social or work related events following the injections. This will allow for bruising and swelling to disappear. Swelling tends to resolve in a shorter time (1-2 days) versus bruising that can last for a week.
Patients planning to have Restylane injections should consider discontinuing blood thinners, including herbal medications. Of course if blood thinners are used for a specific medical issue, then the patient should check with their prescribing physician to be sure it is safe to stop the blood thinners.
Some short term swelling is normal
It is absolutely normal to have some degree of swelling under the eyes after an under eye Restylane treatment. If there is no brusing and if your have good skin integrity, then typically the swelling settles down in about 40 hours. Recognize that the treatment is placed by a tiny needle. This means that you can bruise.
The bruise can be a little skin bruise that lasts a couple of days (common 20% incidence) to something resembling a huge black eye, shinner, etc. These are rare occurring 2% of the time or less but here is the thing, it either happens to you or it does not. It is a risk of the procedure. However, this risk can be reduced by avoiding medicines that thin the blood like aspirin and ibuprofen before treatment, also many herbal products thin the blood.
In addition to looking unsightly, bruises bring their own swelling and this swelling does not go away until every element of the bruise is gone plus a couple of days. Is it worth taking this risk? Having treated thousands of patients, I can tell you absolutely. The results last well over a year and have a profound benefit to making the eyes and face look so much more youthful. So avoid things that will increase your risk of bruising. Be aware of your social calender before treatment and get treatment well before important social functions.
Swelling after Restylane injection under the eyes
Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. The trickiest area to inject in the face is the area under the eyes, because this area has very thin skin, which can make lumps obvious, and a high concentration of blood vessels, which can create long-term bruising. In our practice, we provide patients with ice packs to use immediately after their injection. If you continue to have some bruising in this area, you can expect the bruising to go away on its own in 2 to 3 weeks.
It is also common to see swelling after Restylane injected into this area. The ice packs will also help resolve this swelling, but keep in mind that the swelling may persist for 2 to 3 weeks as well.
You might also like...
Swelling with Restylane Under the Eyes
As the other panel members stated, burising and swelling are always a potential side effect with these procedures. Taking this into consideration will help you plan for possible "social downtime." When having these types of treatments, make certain that the practitioner is experienced and with meticulous technique. The eye area is a very unforgiving area, and proper placement of the product is needed. Diligent icing during and after the treatment will go a long ways in controlling any bruising/swelling.
You definately will have swelling after Restylane injection under the eyes, possibly for 2-3 weeks
The eyelid tissues are very thin and sensitive. Consequently injections in the eyelid do cause swelling which can last 2-3 weeks.
You should be aware that because of the thinness of the eyelid skin, filler injections like Restylane under the eyes can cause permanent discoloration and occaisionally visible lumps.
You should also know that this is an "off label" use of fillers-two cases of blindness have been reported foillowing filler injections around the eyes-one in England and one in the US.
If you are going to do this please see an expert at this technique.
I have frequently seen patients who have had these injections and the material has been placed too low, beneath the tear trough which actually makes the depression look worse.
Everybody responds differently to Restylane eyelid treatments.
Restylane works by attracting fluid to the area where it is injected. Additionally, eyes swell very easily. However, the amount of swelling, and how long it lasts is related to your tendency to swell. Do you're eyelids swell a lot in the morning? Do you have allergies? Does eating salty foods, make your eyes swell? All of these things are hints that your eyelids may swell more with Restylane than the average person.
My advice is that the first time you get a treatment, do it at a time that you have a week or two that you will not be very upset if you have swelling.
Hope this is helpful.
Swelling should resolve in 24 hours...
Lower eyelid swelling following treatment with Restylane can be a major source of anxiety for cosmetic surgery patients. It’s important to realize that swelling resolves with the passage of time and the majority of patients are happy with their result.
Ice compresses prior to and after injections can help minimize swelling following these procedures.When patients have important events in their lives Restylane injections should be performed at least two weeks in advance.
If you’re concerned about swelling following Restylane injections, it’s important to discuss this issue with your physician.Your physician should be able to formulate a treatment plan that addresses your concerns.
Swelling after Restylane
Restylane under the eyes
Injecting restylane under the eyes may cause some bruising and may cause some swelling. The selling may be worse for the first few days and then should subside.
Restylane in the Tear Trough
Yes it is inevitable but everyone reacts differently. In general I would say you could have swelling all the way up to 2 weeks post injection with some bruising.
I generally recommend icing the area for the first 48 hours which decreases the bruising and swelling.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.